MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical images were provided.The samples were not provided for evaluation.The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The results of the anticipated device evaluation will be provided upon completion of the event investigation.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the drug coated balloon allegedly twisted and could not inflate properly.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review cannot be performed as the batch / lot number were not provided.Investigation summary: the sample was not returned by the facility for further evaluation.It was reported the health care professional (hcp) uses lutonix dcbs and has had a few instances (4-5 within the last year) with the 6x220 mm balloon not inflating properly.This most recent instance, the constriction of the balloon on initial inflation at the distal end.The hcp then deflates then re-inflates the balloon with the same constriction in the same location.Although requested, no additional information was available from the hcp.No adverse patient outcomes were reported.Labeling review: ifu baw1436700r0 states: section 5.4 device use/procedure precautions states: the lutonix® catheter should be advanced to the target lesion as fast as possible (i.E.~ 30 seconds) and immediately inflated to appropriate pressure to ensure full wall apposition (balloon to artery ratio = 1:1).Always advance and retrieve the lutonix® catheter under negative pressure.Section 13.6 use of the lutonix® catheter step 4.While the balloon is still fully deflated and under negative pressure, advance the lutonix® catheter through the introducer sheath and over the wire to the site of inflation.During catheter advancement, inspect the catheter shaft for damage.Step 9.Apply negative pressure to fully deflate the lutonix® catheter.Prior to removal, confirm that the balloon is fully deflated under adequate visualization.H10: g4 h11: h6 (method1, conclusion1) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9777528
Report Number3006513822-2020-00003
Device Sequence Number2539657
Product Code ONU
UDI-Device Identifier00801741177705
UDI-Public(01)00801741177705
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813062205F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1